Alert archive / Minnesota / River Flood Warnings in 2024
River Flood Warning 13, NWS Grand Forks, ND
NWS Grand Forks, ND issued this river flood warning at Jun 19, 2024, 9:49 AM CDT for Marshall County, Minnesota. It took effect at Jun 19, 2024, 8:00 PM CDT. It was in force for 4 days.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2024, 9:49 AM CDT (14:49 UTC)
- In effect from
- Jun 19, 2024, 8:00 PM CDT
- Expired
- Jun 23, 2024, 1:45 PM CDT
- In force
- 4 days
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Flood severity
- Minor
County Marshall County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 85 km from the middle of the area, began a volume at 14:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Snake River (NW MN) at Alvarado (ALVM5).
- Action stage
- 105 ft
- Minor stage
- 106 ft
- Moderate stage
- 108 ft
- Major stage
- 110 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05086000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
221
WGUS43 KFGF 191449
FLWFGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Grand Forks ND
949 AM CDT Wed Jun 19 2024
...The National Weather Service in Grand Forks ND has issued a Flood
Warning for the following rivers in Minnesota...
South Branch Buffalo River at Sabin affecting Clay County.
Buffalo River near Dilworth affecting Clay County.
Snake River AT Alvarado affecting Marshall County.
For the S. Buffalo River...including Sabin...Minor flooding is
forecast.
For the Buffalo River...including Hawley, Dilworth...Minor flooding
is forecast.
For the Snake River...including Warren, Alvarado...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message - Turn around, don't drown. Don't travel through
flooded areas. Most flood deaths occur in vehicles.
Additional information is available at www.weather.gov.
&&
MNC089-202100-
/O.NEW.KFGF.FL.W.0013.240620T0100Z-240623T1845Z/
/ALVM5.1.ER.240620T0100Z.240620T1800Z.240622T1245Z.UU/
949 AM CDT Wed Jun 19 2024
...FLOOD WARNING IN EFFECT FROM THIS EVENING TO EARLY SUNDAY
AFTERNOON...
...REPLACES RIVER FLOOD WATCH...
* WHAT...Minor flooding is forecast.
* WHERE...Snake River at Alvarado.
* WHEN...From this evening to early Sunday afternoon.
* IMPACTS...At 108.0 feet, MODERATE FLOOD STAGE. Overland flooding
of local agricultural land.
* ADDITIONAL DETAILS...
- At 9:30 AM CDT Wednesday the stage was 103.6 feet.
- Forecast...The river is expected to rise above flood stage
this evening to a crest of 107.9 feet early tomorrow
afternoon. It will then fall below flood stage Saturday
morning.
- Flood stage is 106.0 feet.
&&
LAT...LON 4817 9679 4814 9702 4831 9712 4846 9713
$$
MNC027-202100-
/O.NEW.KFGF.FL.W.0014.240621T1800Z-240623T0600Z/
/SABM5.1.ER.240621T1800Z.240621T1800Z.240622T0000Z.NO/
949 AM CDT Wed Jun 19 2024
...FLOOD WARNING IN EFFECT FROM FRIDAY AFTERNOON TO EARLY SUNDAY
MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...South Branch Buffalo River at Sabin.
* WHEN...From Friday afternoon to early Sunday morning.
* IMPACTS...At 13.0 feet, MINOR FLOOD STAGE. Flooding on road cut at
old meander scar east of gage begins.
* ADDITIONAL DETAILS...
- At 8:45 AM CDT Wednesday the stage was 8.5 feet.
- Forecast...The river is expected to rise to a crest of 13.0
feet early Friday afternoon. It will then fall below flood
stage Friday evening.
- Flood stage is 13.0 feet.
&&
LAT...LON 4689 9670 4686 9657 4663 9650 4663 9666
$$
MNC027-202100-
/O.NEW.KFGF.FL.W.0015.240622T2248Z-240626T0730Z/
/DILM5.1.ER.240622T2248Z.240624T0000Z.240625T0130Z.NO/
949 AM CDT Wed Jun 19 2024
...FLOOD WARNING IN EFFECT FROM SATURDAY AFTERNOON TO WEDNESDAY,
JUNE 26...
* WHAT...Minor flooding is forecast.
* WHERE...Buffalo River near Dilworth.
* WHEN...From Saturday afternoon to Wednesday, June 26.
* IMPACTS...At 14.9 feet, Bottom of steel bridge causes upstream
road to flood.
* ADDITIONAL DETAILS...
- At 8:45 AM CDT Wednesday the stage was 6.8 feet.
- Forecast...The river is expected to rise above flood stage
Saturday afternoon to a crest of 14.0 feet Sunday evening. It
will then fall below flood stage Monday evening.
- Flood stage is 13.0 feet.
&&
LAT...LON 4692 9650 4684 9652 4689 9669 4704 9681
4715 9682
$$
BR2 follow-up statements
501
WGUS83 KFGF 200047
FLSFGF
Flood Statement
National Weather Service Grand Forks ND
747 PM CDT Wed Jun 19 2024
...The Flood Warning continues for the following rivers in North
Dakota...Minnesota...
Red River of the North at Fargo affecting Clay and Cass Counties.
Buffalo River near Dilworth affecting Clay County.
Red Lake River at Crookston affecting Polk County.
South Branch Buffalo River at Sabin affecting Clay County.
...The Flood Warning is extended for the following rivers in
Minnesota...
Snake River AT Alvarado affecting Marshall County.
For the Red River...including Wahpeton, Hickson, Fargo, Halstad,
East Grand Forks, Oslo, Drayton, Pembina...Minor flooding is
forecast.
For the S. Buffalo River...including Sabin...Minor flooding is
forecast.
For the Buffalo River...including Hawley, Dilworth...Minor flooding
is forecast.
For the Red Lake River...including Highlanding near Goodridge,
Crookston...Minor flooding is forecast.
For the Snake River...including Warren, Alvarado...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message - Turn around, don't drown. Don't travel through
flooded areas. Most flood deaths occur in vehicles.
Additional information is available at www.weather.gov.
&&
MNC119-210700-
/O.EXT.KFGF.FL.W.0012.000000T0000Z-240623T0300Z/
/CRKM5.1.ER.240620T0408Z.240621T0000Z.240621T2100Z.NO/
747 PM CDT Wed Jun 19 2024
...FLOOD WARNING NOW IN EFFECT UNTIL LATE SATURDAY EVENING...
* WHAT...Minor flooding is forecast.
* WHERE...Red Lake River at Crookston.
* WHEN...Until late Saturday evening.
* IMPACTS...At 16.0 feet, Public Works begins 24 hour monitoring of
pumps, gates, and valves.
* ADDITIONAL DETAILS...
- At 7:30 PM CDT Wednesday the stage was 14.6 feet.
- Forecast...The river is expected to rise above flood stage
late tonight to a crest of 16.0 feet tomorrow. It will then
fall below flood stage Friday afternoon.
- Flood stage is 15.0 feet.
&&
LAT...LON 4794 9701 4785 9649 4785 9623 4771 9653
4779 9694
$$
MNC089-210700-
/O.EXT.KFGF.FL.W.0013.240620T1124Z-240623T2217Z/
/ALVM5.1.ER.240620T1124Z.240621T1200Z.240622T1617Z.UU/
747 PM CDT Wed Jun 19 2024
...FLOOD WARNING NOW IN EFFECT FROM THURSDAY MORNING TO SUNDAY
AFTERNOON...
* WHAT...Minor flooding is forecast.
* WHERE...Snake River at Alvarado.
* WHEN...From Thursday morning to Sunday afternoon.
* IMPACTS...At 108.0 feet, MODERATE FLOOD STAGE. Overland flooding
of local agricultural land.
* ADDITIONAL DETAILS...
- At 7:30 PM CDT Wednesday the stage was 104.5 feet.
- Forecast...The river is expected to rise above flood stage
tomorrow morning to a crest of 107.5 feet Friday morning. It
will then fall below flood stage Saturday morning.
- Flood stage is 106.0 feet.
&&
LAT...LON 4817 9679 4814 9702 4831 9712 4846 9713
$$
MNC027-NDC017-210700-
/O.EXT.KFGF.FL.W.0016.240621T0000Z-240625T0600Z/
/FGON8.1.ER.240621T0000Z.240622T0000Z.240624T0000Z.NO/
747 PM CDT Wed Jun 19 2024
...FLOOD WARNING NOW IN EFFECT FROM THURSDAY EVENING TO EARLY
TUESDAY MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Red River of the North at Fargo.
* WHEN...From Thursday evening to early Tuesday morning.
* IMPACTS...At 18.0 feet, MINOR FLOOD. Elm St between 14th and 15th
Ave N is closed (Fargo). Storm sewer pump stations are beginning
to operate (Fargo).
* ADDITIONAL DETAILS...
- At 7:15 PM CDT Wednesday the stage was 16.8 feet.
- Forecast...The river is expected to rise above flood stage
tomorrow evening to a crest of 18.5 feet Friday evening. It
will then fall below flood stage Sunday evening.
- Flood stage is 18.0 feet.
&&
LAT...LON 4677 9671 4676 9689 4724 9694 4724 9683
4715 9673
$$
MNC027-210700-
/O.EXT.KFGF.FL.W.0015.240622T2248Z-240626T0600Z/
/DILM5.1.ER.240622T2248Z.240624T0000Z.240625T0000Z.NO/
747 PM CDT Wed Jun 19 2024
...FLOOD WARNING NOW IN EFFECT FROM SATURDAY AFTERNOON TO WEDNESDAY,
JUNE 26...
* WHAT...Minor flooding is forecast.
* WHERE...Buffalo River near Dilworth.
* WHEN...From Saturday afternoon to Wednesday, June 26.
* IMPACTS...At 14.9 feet, Bottom of steel bridge causes upstream
road to flood.
* ADDITIONAL DETAILS...
- At 6:45 PM CDT Wednesday the stage was 7.7 feet.
- Forecast...The river is expected to rise above flood stage
Saturday afternoon to a crest of 14.0 feet Sunday evening. It
will then fall below flood stage Monday evening.
- Flood stage is 13.0 feet.
&&
LAT...LON 4692 9650 4684 9652 4689 9669 4704 9681
4715 9682
$$
MNC027-210700-
/O.CON.KFGF.FL.W.0014.240621T1800Z-240623T0600Z/
/SABM5.1.ER.240621T1800Z.240621T1800Z.240622T0000Z.NO/
747 PM CDT Wed Jun 19 2024
...FLOOD WARNING REMAINS IN EFFECT FROM FRIDAY AFTERNOON TO EARLY
SUNDAY MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...South Branch Buffalo River at Sabin.
* WHEN...From Friday afternoon to early Sunday morning.
* IMPACTS...At 13.0 feet, MINOR FLOOD STAGE. Flooding on road cut at
old meander scar east of gage begins.
* ADDITIONAL DETAILS...
- At 6:45 PM CDT Wednesday the stage was 9.4 feet.
- Forecast...The river is expected to rise to a crest of 13.0
feet Friday afternoon. It will then fall below flood stage
Friday evening.
- Flood stage is 13.0 feet.
&&
LAT...LON 4689 9670 4686 9657 4663 9650 4663 9666
$$693
WGUS83 KFGF 201642
FLSFGF
Flood Statement
National Weather Service Grand Forks ND
1142 AM CDT Thu Jun 20 2024
...The Flood Warning continues for the following rivers in
Minnesota...
Buffalo River near Dilworth affecting Clay County.
...The Flood Warning is cancelled for the following rivers in
Minnesota...
South Branch Buffalo River at Sabin affecting Clay County.
Red Lake River at Crookston affecting Polk County.
Snake River AT Alvarado affecting Marshall County.
For the Buffalo River...including Dilworth...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message - Turn around, don't drown. Don't travel through
flooded areas. Most flood deaths occur in vehicles.
Additional information is available at www.weather.gov.
&&
MNC089-201745-
/O.CAN.KFGF.FL.W.0013.000000T0000Z-240620T1642Z/
/ALVM5.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
1142 AM CDT Thu Jun 20 2024
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Snake River AT Alvarado.
* ADDITIONAL DETAILS...
- At 10:30 AM CDT Thursday the stage was 105.2 feet.
- Forecast...The river is expected to rise to a crest of 105.5
feet tomorrow morning.
&&
LAT...LON 4817 9679 4814 9702 4831 9712 4846 9713
$$
MNC119-201745-
/O.CAN.KFGF.FL.W.0012.000000T0000Z-240620T1642Z/
/CRKM5.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1142 AM CDT Thu Jun 20 2024
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Red Lake River at Crookston.
* ADDITIONAL DETAILS...
- At 10:45 AM CDT Thursday the stage was 14.4 feet.
- Forecast...The river is expected to fall to 8.7 feet
Thursday, June 27.
&&
LAT...LON 4794 9701 4785 9649 4785 9623 4771 9653
4779 9694
$$
MNC027-201745-
/O.CAN.KFGF.FL.W.0014.240621T1800Z-240620T1642Z/
/SABM5.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1142 AM CDT Thu Jun 20 2024
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the South Branch Buffalo River at Sabin.
* ADDITIONAL DETAILS...
- At 10:45 AM CDT Thursday the stage was 10.4 feet.
- Forecast...The river is expected to rise to a crest of 12.5
feet early Saturday morning.
&&
LAT...LON 4689 9670 4686 9657 4663 9650 4663 9666
$$
MNC027-212245-
/O.EXT.KFGF.FL.W.0015.240624T0600Z-240625T1800Z/
/DILM5.1.ER.240624T0600Z.240624T0600Z.240624T1200Z.NO/
1142 AM CDT Thu Jun 20 2024
...FLOOD WARNING NOW IN EFFECT FROM LATE SUNDAY NIGHT TO EARLY
TUESDAY AFTERNOON...
* WHAT...Minor flooding is forecast.
* WHERE...Buffalo River near Dilworth.
* WHEN...From late Sunday night to early Tuesday afternoon.
* IMPACTS...At 13.0 feet, MINOR FLOOD STAGE.
* ADDITIONAL DETAILS...
- At 10:45 AM CDT Thursday the stage was 9.0 feet.
- Forecast...The river is expected to rise to a crest of 13.0
feet early Monday morning. It will then fall below flood
stage Monday morning.
- Flood stage is 13.0 feet.
&&
LAT...LON 4692 9650 4684 9652 4689 9669 4704 9681
4715 9682
$$
VGWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this river flood warning went out at Jun 19, 6:33 AM CDT, 3 hours 16 minutes earlier. Its key messages:
- Additional chances for thunderstorms and heavy rain are possible late Thursday through Saturday.
- Active weather continues early next week, with another chance for showers and possibly strong thunderstorms Monday and Tuesday.
Area forecast discussion, Jun 19, 6:33 AM CDT, 3 hours 16 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND 633 AM CDT Wed Jun 19 2024 .KEY MESSAGES... - Additional chances for thunderstorms and heavy rain are possible late Thursday through Saturday. - Active weather continues early next week, with another chance for showers and possibly strong thunderstorms Monday and Tuesday. && .DISCUSSION... Issued at 402 AM CDT Wed Jun 19 2024 ...Synopsis... Upper flow remains out of the southwest today into Thursday before favoring more of a zonal tendency. The H5 trough bringing rain over the past several days is pushing off to the northeast, which will serve to end our rain chances as we approach mid morning. A period of quiet weather prevails this afternoon through late Thursday ahead of our next system that is set to move through the area Thursday night through Saturday. Zonal flow then looks to remain in place through next week, with several transient shortwaves showing up in ensemble guidance at various times. Some of these shortwaves have enough pattern support to mention the possibility of strong to severe thunderstorms. Skies are expected to gradually clear from west to east today as this mornings showers move out of the area by mid morning. High temperatures should be able to reach the low 70s where we see the best clearing, with perhaps middle to upper 60s where cloud cover is more persistent. Rain is not expected after midday across the entire forecast area. For Thursday, 850 mb flow gradually shifts, starting northwesterly during the morning hours, then becoming southerly by late afternoon. This will allow some degree of moisture return into the low to mid levels, although some uncertainty remains regarding PW values. This will ultimately be determined by the H5 ridge over the eastern CONUS, and how much it weakens and elongates by late Thursday. Most guidance weakens the ridge, but there is still some disagreement to what extent it weakens. A stronger ridge allows better moisture return into the Northern Plains, which will set the stage for our next system heading into Thursday night and Friday. ...Heavy Rain and Thunderstorms Possible Thur through Sat... Rain chances increase on Thursday from south to north as a theta-e gradient lifts northward into the Northern Plains and Upper Midwest. While there is still uncertainty regarding moisture availability, there is support (60 percent chance) for at least 0.50 inch of precipitation across portions of the region south of I-94. The axis of development for this precipitation will be somewhat stationary Thursday night through late Friday, when a shortwave is expected to move across the area. MUCAPE ahead of the shortwave could be upwards of 2000 J/Kg according to model soundings, which could support a mention of isolated strong to severe thunderstorms, which would likely be elevated due to the overall lack of surface based instability. Shear in both the 0-3Km and 0-6Km layers are supportive of large hail and damaging wind gusts. Tornado risk will be heavily dependent upon whether or not convection becomes surface based, which would support tornadic storms should this be the case. At this time, this looks like a less likely scenario. The highest probability for severe storms will be Friday afternoon and evening, with perhaps another chance Saturday afternoon. ...Active Weather Continues into Next Week... A progressive and very active shortwave pattern is expected to persist into next week. Exact timing of these shortwaves is likely to change due to the progressive nature of the H5 pattern; however, there is good agreement that there will be several shortwave passages next week. The first wave could move through the area Monday into Tuesday, with good agreement between ensembles regarding the potential for strong to severe storms. At this time, GEFS probability for surface CAPE greater than 2000 J/Kg is over 70 percent Monday afternoon and evening. Model soundings also show a shear profile supportive of discrete cells. This will depend heavily on timing, which could change in the coming updates; however, pattern support remains strong for potentially impactful weather through a good part of next week. && .AVIATION /12Z TAFS THROUGH 12Z THURSDAY/... Issued at 633 AM CDT Wed Jun 19 2024 VFR conditions prevail at all TAF sites through the period. Mid level cloud cover in the vicinity of KFAR and KBJI will gradually diminish this afternoon, with scattered high clouds working back into the area tonight into Thursday morning. Winds will remain generally light, with a slow shift to the southeast through the period. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...None. MN...None. && DISCUSSION...Lynch AVIATION...Lynch
Hazardous weather outlook, Jun 19, 4:58 AM CDT, 4 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 458 AM CDT Wed Jun 19 2024 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-201000- West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wilkin- West Otter Tail-East Otter Tail-Wadena-Grant-Towner-Cavalier- Pembina-Benson-Ramsey-Eastern Walsh-Eddy-Nelson-Grand Forks- Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent-Richland- Western Walsh- 458 AM CDT Wed Jun 19 2024 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Isolated strong storms are possible Friday and Saturday. Friday...Strong Thunderstorm Risk. Saturday...Strong Thunderstorm Risk. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today.
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 8:23 PM CDT | River Flood Warning | FGF | Marshall | 17 hr |
| Jun 19, 5:41 AM CDT | River Flood Warning | FGF | Polk | 4 days |
| Jun 19, 9:49 AM CDT | River Flood Warning | FGF | Clay | 4 days |
| Jun 19, 9:49 AM CDT | River Flood Warning | FGF | Clay | 34 hr |
| Jun 19, 9:57 AM CDT | River Flood Warning | FGF | Clay | 71 hr |
Nearby
River Flood Warnings in Minnesota, 2024Every river flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.